risperdal med questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 8/2/2008 8:48 PM (GMT -7)   
I am new to the chat and just had put a topic about my suicide attempt.  I wanted to ask if anyone has taken risperdal?  I take Lamictal, Prozac, Ativan, and now restoril (temazepam) for insomnia.  I had never heard of this medication and would like to know if anyone has had any major weight gain on it.  I have an eating disorder and am afraind to take depekote due to the wt gain.  Please let me know.  I have never introduced myself so this is a short intro.  I am 48yrs old have been diagnosed with bipolar/depression early in my life because of suicide attempts early and mom/sister with bipolar.  Had my first suicidal attempt in 1999 and break from reality when it happens and now this was my 6th time.  Well they now want me to try this one and I was told in my support group that I could be skinny and dead or alive and overweight and I said to them "that is a hard decision to make".  They looked at me as if I was crazy, but I was being honest.  please let me know about any problems/help this med has made for you all.  Thanks

glassgirl
New Member


Date Joined Jul 2008
Total Posts : 8
   Posted 8/2/2008 9:36 PM (GMT -7)   
Hello! I understand your concerns about gaining weight, and from what you've said in your post I can see how important it is to you. My husband was on risperdal and it did NOT cause him any weight gain. He does try to keep his activity level up though, which helps increase his metabolism. My son who is very thin, only took it for about a month, but he gained a lot of weight in a short time, and was very self concious about it. We had the doctor take him off of it. She replaced it with seroquel, and lamictal and he is as skinny as he's always been on that cocktail. Honestly, I have known people who, like my husband, don't experience weight gain, but I've also heard about others like my son, who do. Maybe you could let the DR. know that you will try it if you can have a back up med. just in case. If you try it and notice you are hungry more often then go with the backup med. Has the Dr. tried giving you the Lamictal and something like Seroquel WITHOUT the Prozac in the mix? Prozac is what made my husband completely go over the edge.
  Mom to 12 yr. old Bipolar son- diagnosed at 7yrs. old
currently taking Lamictal, Zxprexa, a no no...Paxil(hey, it works for him!)
  Also,  Wife husband 47 diagnosed this year with Bipolar/PTSD/ADD
currently taking Lamictal, Ambilify, Vivance
 
Take me in to, your darkest hour
And I'll never desert you, I'll stand by you
I'll stand by you
Won't let nobody hurt you, I'll stand by you
--The Pretenders
 


maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 8/3/2008 10:12 AM (GMT -7)   
I am on Lamictal, and with Serequel I had one of the bad side effects that made me have to get off of it now.  I take the Prozac only because of my eating disorder.  It has been the only one that stops it.  I will ask my doctor to try me on some thing different.  Thank you for you help.

twisted71
Regular Member


Date Joined May 2008
Total Posts : 136
   Posted 8/5/2008 6:07 AM (GMT -7)   
I am on risperdal, depakine (depakote) and zoloft and I have not had any weight gain problems. I have been on the risperdal for a couple of months and the depakine for about 4 months. the only time I had any weight gain was when I started to pig out when I was pmsing and I gained about five pounds. but I am starting to lose it again. But I have to say that Risperdal has helped me quite a bit. I am now going towards being stable. but the trick is that you have to take it early enough in the evening or else you will be a zombie the next day. I take mine around 9:30 (because I am a night owl anyway) and go to sleep around 11:30 and I am okay the next day because I don't work and I get up around 8 a.m. I would say give it a try and then if you see that you are gaining weight then ask your doctor to change it for you. I was concerned about it also when I first starting taking it because I was 222 lbs and it took me a year to lose 45 lbs and I didn't want to gain it back again but so it has been okay.
AJL
 
I don't suffer from insanity, I enjoy every minute of it!

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:35 AM (GMT -7)
There are a total of 2,735,829 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, peggaeaul.
262 Guest(s), 10 Registered Member(s) are currently online.  Details
Psilociraptor, tickcheckguy, pasayten, 1000Daisies, Dmc695, ChickenArise, dkob131, Auroracousland, straydog, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer